Open Access iconOpen Access



The Arcsine-X Family of Distributions with Applications to Financial Sciences

Yen Liang Tung1, Zubair Ahmad2, Eisa Mahmoudi2,*

1 Accounting Department, School of Business, Nanjing University, Nanjing 210093, China
2 Department of Statistics, Yazd University, P.O. Box 89175-741, Yazd, Iran

* Corresponding Author: Eisa Mahmoudi. Email: email

Computer Systems Science and Engineering 2021, 39(3), 351-363.


The heavy-tailed distributions are very useful and play a major role in actuary and financial management problems. Actuaries are often searching for such distributions to provide the best fit to financial and economic data sets. In the current study, a prominent method to generate new distributions useful for modeling heavy-tailed data is considered. The proposed family is introduced using trigonometric function and can be named as the Arcsine-X family of distributions. For the purposes of the demonstration, a specific sub-model of the proposed family, called the Arcsine-Weibull distribution is considered. The maximum likelihood estimation method is adopted for estimating the parameters of the Arcsine-X distributions. The resultant estimators are evaluated in a detailed Monte Carlo simulation study. To illustrate the Arcsine-Weibull two insurance data sets are analyzed. Comparison of the Arcsine-Weibull model is done with the well-known two parameters and four parameters competitors. The competitive models including the Weibull, Lomax, Burr-XII and beta Weibull models. Different goodness of fit measures are taken into account to determine the usefulness of the Arcsine-Weibull and other considered models. Data analysis shows that the Arcsine-Weibull distribution works much better than competing models in financial data analysis.


Cite This Article

APA Style
Tung, Y.L., Ahmad, Z., Mahmoudi, E. (2021). The arcsine-x family of distributions with applications to financial sciences. Computer Systems Science and Engineering, 39(3), 351-363.
Vancouver Style
Tung YL, Ahmad Z, Mahmoudi E. The arcsine-x family of distributions with applications to financial sciences. Comput Syst Sci Eng. 2021;39(3):351-363
IEEE Style
Y.L. Tung, Z. Ahmad, and E. Mahmoudi "The Arcsine-X Family of Distributions with Applications to Financial Sciences," Comput. Syst. Sci. Eng., vol. 39, no. 3, pp. 351-363. 2021.


cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1362


  • 802


  • 1


Share Link